MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85451
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
As the physician was pushing the stent over the wire the stent came loose and was off the balloon.
 
Additional Manufacturer Narrative
Summary: the device in question was not returned therefore a proper investigation could not be performed.The details state that the stent was loose when the doctor was pushing the stent over the wire almost to the valve of the sheath; the stent came loose and was off the balloon.Atrium medical 100% inspects every device to ensure the stent was properly crimped in manufacturing.The device history records indicate that the crimped stent diameters of the 59 samples measured were within the proper range.In addition all 59 samples are placed through a 6fr introducer sheath prior to deploying the stents.This is conducted as part of the lot qualification performance testing.The likelihood that a stent was not crimped or properly crimped is extremely low.Without the device in question the crimped stent diameter cannot be verified.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.The instructions for use specify the following: "special care must be taken not to handle or in any way disrupt the placement of the icast covered stent on the balloon.This is most important during catheter removal from the packaging, placement over the wire guide and advancement through the bronchoscope or endotracheal tube." clinical evaluation: there are several possibilities that can cause stent dislodgement including but not limited to manipulation of the stent prior to use, overuse of the sheath causing failure of the hemostatic valve and a hemostatic valve that is too tight.If personnel at the table were unfamiliar with the device and attempted to hand crimp or manipulate the product in any way prior to use it could interrupt the integrity of the stent.If other devices were passed through the sheath prior to the stent it is possible that the valve lost integrity and failed for that reason.If the sheath was inserted without the use of the enclosed obturator the hemostatic valve was potentially too tight for a first pass with the stent.This event may be associated with a delay in treatment.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6197804
Report Number1219977-2016-00258
Device Sequence Number19051551
Product Code JCT
UDI-Device Identifier00650862854510
UDI-Public00650862854510
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model Number85451
Device Catalogue Number85451
Device Lot Number217998
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR